Format

Send to

Choose Destination
Acta Oncol. 2018 Oct;57(10):1392-1400. doi: 10.1080/0284186X.2018.1473641. Epub 2018 May 18.

Long-term serum platinum changes and their association with cisplatin-related late effects in testicular cancer survivors.

Author information

1
a Department of Clinical Medicine , Arctic University of Tromsø , Norway.
2
b Department of Oncology , University Hospital of North Norway , Tromsø , Norway.
3
c Department of Clinical Pharmacology , St. Olav's University Hospital , Trondheim , Norway.
4
d Department of Oncology , Oslo University Hospital the Norwegian Radium Hospital , Oslo , Norway.
5
e Department of Oncology and Medical Physics , Haukeland University Hospital , Bergen , Norway.
6
f The cancer Clinic, St. Olav's University Hospital , Trondheim , Norway.
7
g Department of Community Medicine , Arctic University of Tromsø , Tromsø , Norway.
8
h Medical Faculty , University of Oslo , Norway.
9
i Cancer Registry of Norway , Oslo , Norway.
10
j Department of Oncology , Akershus University Hospital , Oslo , Norway.

Abstract

BACKGROUND:

The long-term toxicities after cisplatin-based chemotherapy (CBCT) reveal a remarkable inter-individual variation among testicular cancer survivors (TCSs). Therefore, we assessed long-term platinum (Pt) changes and their associations with CBCT-related late effects in TCSs.

MATERIAL AND METHODS:

In 77 TCSs treated with CBCT from 1984 to 1990, blood samples for analyses of Pt and a questionnaire including self-reported neuro- and ototoxicity (NTX) symptoms were collected during two follow-up surveys at median 12 (Survey I; SI) and 20 (Survey II; SII) years after treatment. Information about second cancers after SII was retrieved from the Norwegian Cancer Registry.

RESULTS:

A larger Pt decline from SI to SII was associated with a decreased risk of a second cancer diagnosis (HR 0.78, 95% CI 0.62-0.99 per 10 ng/L/year), and worsening of paresthesias in hands (OR 1.98, 95% CI 1.09-3.59 per 10 ng/L/year) and tinnitus (OR 1.51, 95% CI 1.01-2.27 per 10 ng/L/year).

CONCLUSION:

In summary, we found a significant association between a larger Pt decline and a reduced risk of second cancers and deterioration of paresthesias in hands and tinnitus.

PMID:
29775128
DOI:
10.1080/0284186X.2018.1473641
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis Icon for Norwegian BIBSYS system
Loading ...
Support Center